Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 158, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at Jul 10, 2000, 4:48 PM MDT for Crook County, Wyoming. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2000, 4:48 PM MDT (22:48 UTC)
- Expired
- Jul 10, 2000, 5:45 PM MDT
- In force
- 57 min
- Issued by
- NWS Rapid City, SD
- Area
- Whole counties
County Crook County, WY
The radar
The Rapid City radar (KUDX), 148 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 4:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:30 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 10, 1:30 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 130 PM MDT MON JUL 10 2000 ...ONCE AGAIN HEAVY RAINS WILL BE THE MAIN THREAT THIS EVENING AND TONIGHT... AT 19Z...SFC IN CENT MT W MOIST S-SE FLW OVR REGION. SHWS/TSTMS IN ERN ZONES ASSCD W/MORNING S/W MVG E. OTHER TSTMS BEGINING TO DVLP ACRS NRN HILLS. LI'S -8 TO -12 ACRS SE MT/FAR NE WY/AND NRN HILLS WITH THETA-E RIDGE ACRS THIS REGION. TSTMS WL CONT TO DVLP THRU AFT...W SLIGHT CHC OF SVR HAIL IN A FEW. THIS ACTIVITY AHEAD OF UPPER S/W WHICH WL BRING A MORE WIDESPREAD PCPN OUTBREAK TONIGHT. FOR TONIGHT...STG 500MB-700MB S/W MVS FM CENT WY INTO WRN SD OVR NITE...PROVIDING A DEEP LAYER OF LIFT ACRS THE REGION...ESP FM NE WY THRU NW SD. SFC LOW FCST FM GCC-RAP-SFD. THETA-E ADV IN 850-700MB LAYER FM 00Z THRU ARD 09Z QUITE STG. LLVL JET INC ACRS ERN HALF OF FA ALSO. PCPBL H20 1.1-1.3 INCHES ACROSS AREA. SHLD HAVE WIDESPREAD TSTMS W/BEST BET OF HVY RAIN ALONG AND NORTH OF SFC LOW TRACK. ON TUES...S/W SLOWLY MVS ACRS ERN 1/2 FA...SHWS AND TSTMS SHLD CONT OVR ERN 1/2 FA IN AM. BEHIND S/W PCPBL H20 STILL .9 TO 1.1 INCHES AND LI'S -4 TO -6 SO WL GO W/CHC OF TSTMS IN THE AFT IN WRN SD...WL GO DRY IN NE WY. TUES NITE AND WED...500MB PATTERN QUIET...BUT NICE 700MB S/W MVG ACRS NRN WY INTO ERN WY BY WED AM. THIS SHLD PROD SOME SCT TSTMS ACRS NE WY AND FAR WRN SD BY LATE TUE NIGHT AND ACRS WRN SD...ESP OVR SRN ZONES ON WED. PCPBL H20 STILL ARD 1.0 TO 1.1 INCHES AND LI'S -4 TO -6. IN THE EXTENDED...UPPER LEVEL RIDGE CONTS THROUGH WEEKEND WITH WRM TEMPS ALOFT. WK S/W'S MOVING ACRS NRN PORTION OF RIDGE WL BRI6NG A DAILY CHC OF TSTMS. THUS...WL CONT W/WARM AND CHC OF TSTMS THRU THE PERIOD. .UNR...NONE.
In the hours before
Special weather statement, Jul 10, 11:00 AM MDT, 5 hours 48 minutes before
SDZ024>030-041-WYZ054>058-110600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1100 AM MDT MON JUL 10 2000 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEASTERN WYOMING AND SOUTHWESTERN SOUTH DAKOTA THIS AFTERNOON AND EARLY EVENING... A STORM SYSTEM WILL MOVE THROUGH THE BLACK HILLS REGION LATE THIS AFTERNOON AND EVENING. THIS STORM WILL COMBINE WITH THE MOIST AND UNSTABLE AIR MASS TO PRODUCE SCATTERED THUNDERSTORMS...DEVELOPING LATE THIS AFTERNOON OVER NORTHEASTERN WYOMING AND THE BLACK HILLS. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL. THE ORDINARY STORMS ARE EXPECTED TO MOVE NORTHEAST AT 15 MPH...BUT THE MOST SEVERE STORMS ARE EXPECTED TO MOVE VERY SLOWLY...WHICH WILL ALSO POSE A HEAVY RAIN THREAT. THE THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD BY 800 PM MDT...WITH THE THREAT OF LARGE HAIL DIMINISHING. HOWEVER...THE THREAT OF LOCALLY HEAVY RAINFALL WILL PERSIST THROUGH MIDNIGHT. THE THUNDERSTORMS ARE EXPECTED TO END LATE TONIGHT OVER NORTHEASTERN WYOMING...BUT MAY PERSIST WELL PAST MIDNIGHT OVER WESTERN SOUTH DAKOTA. WCJIN-WYNE Bunkers
Local storm report, Jul 10, 2:28 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
228 PM MDT MON JUL 10 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0227 PM 2 NE DEADWOOD SD .75 INCH HAIL
07/10/00 LAWRENCE REPORTED BY STORM
SPOTTER.
Bunkers
NLocal storm report, Jul 10, 3:03 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
303 PM MDT MON JUL 10 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0254 PM 2 NE DEADWOOD SD .75 INCH HAIL
07/10/00 LAWRENCE REPORTED BY STORM
SPOTTER.
Bunkers
NLocal storm report, Jul 10, 3:07 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
307 PM MDT MON JUL 10 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0307 PM 2 NE DEADWOOD SD .75 INCH HAIL
07/10/00 LAWRENCE REPORTED BY STORM
SPOTTER. STATIONARY
SUPERCELL.
BunkerGs
NLocal storm report, Jul 10, 3:15 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
315 PM MDT MON JUL 10 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM 1 N DEADWOOD SD 1 INCH HAIL
07/10/00 LAWRENCE REPORTED BY STORM
SPOTTER.
0314 PM 2 NE DEADWOOD SD .88 INCH HAIL
07/10/00 LAWRE8NCE REPORTED BY STORM
SPOTTER. ONE IINCH OF
RAIN.
Bunkers
NLocal storm report, Jul 10, 3:25 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
325 PM MDT MON JUL 10 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0314 PM DEADWOOD SD .88 INCH HAIL
07/10/00 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0324 PM 4 NE DEADWOOD SD .75 INCH HAIL
07/10/00 LAWRENCE REPORTED BY STORM
SPOTTER.
Bunkers
NThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:23 PM MDT | Severe Thunderstorm Warning | UNR | Lawrence | 37 min |
| Jul 10, 2:59 PM MDT | Severe Thunderstorm Warning | UNR | Lawrence | 46 min |
| Jul 10, 3:30 PM MDT | Severe Thunderstorm Warning | UNR | Meade | 45 min |
| Jul 10, 3:46 PM MDT | Severe Thunderstorm Warning | UNR | Lawrence | 44 min |
| Jul 10, 4:13 PM MDT | Tornado Warning | UNR | Lawrence | 32 min |
| Jul 10, 4:21 PM MDT | Severe Thunderstorm Warning | UNR | Meade | 24 min |
| Jul 10, 4:43 PM MDT | Severe Thunderstorm Warning | UNR | Meade, Pennington | 62 min |
| Jul 10, 5:43 PM MDT | Severe Thunderstorm Warning | UNR | Pennington | 47 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.